NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
Will I have withdrawal symptoms?
I have been taking Wellbutrin XL due to postpartum depression symptoms. My insurance company is now requesting that I due mail in orders but I did not know until I got to the pharmacy to pick it up and it was an outragous cost to my perscription. I will have to go off it until it comes through the mail what should I do and what will happen to me?
While I am uncertain of your medical history or why your physician prescribed the Wellbutrin, it is probably safe to say that he/she prescribed it for you with a specific intention, and to address a specific problem or need that you have. Going off of the medication, regardless of the reason, is something that you should, therefore, discuss with your physician. There may be some negative consequences of doing so without discussing this with the prescribing doctor.
There may also be less expensive or generic versions of the medication that are available, or medications that he/she could give you that would accomplish the same things that the Wellbutrin did.
Stephen J Page, PhD
Director of Research, Associate Professor
University of Cincinnati